The past week has been a bit taxing on me so I didn’t write about my first day of chemo at Mass General like I intended to. The highlights are featured in the “day in the life of cancer” segment below. This will give you the gist of my day and treatment regimen:
The drug has been more tolerable than traditional chemo infusions but still a pain in the ass. How I feel has been pretty unpredictable. One day I’m normal, the next day I’m doubled over with a stomach ache, the next day my face has broken out with a monster rash that only an angsty 13 year old could relate to. OH and on Friday I fainted at the salon right in the hairdresser’s chair. 911 was called, taken out on a stretcher, taken to the ER for testing. (SIDENOTE: to answer the question an alarming amount of you have asked me- only 1 of the 5 EMT’s were attractive. Sorry to disappoint you ladies, but don’t worry, I’m fine.) Seriously, I really am okay. I had a CT scan of my head, a few blood tests, etc. and it was determined that the fainting was likely unrelated to the trial. Major thanks to Sheila and Emily (my hairdresser) for staying with me for hours in the ER while we waited for some answers.
Friends, I ask you to bear with me as I try to acclimate myself to these drugs. I’m currently not drinking (to be kind of my already taxed liver), I have to limit sun exposure (due to the drugs that are treating my rash/13 year old acne), and I have to fast 2 hours before and 1 hour after each of the 2 doses of chemo I take a day. It makes for an existence that is not necessarily as spontaneous and fun as I would like to be. I still want to go out, go to the beach, have dinner, etc. but I may have to make adjustments to accommodate how I’m feeling and what is in the best interest of my health at that time. Again, I just ask you to bear with me. I’ll try not to be a giant fun sucker.
As always, thank you to my family, friends, work-family, and everyone that has made sacrifices to help and comfort me.
You know what they say, it takes a village to kick the crap out of cancer…or something like that.